Alert archive / Kansas / High Wind Warnings in 2022
High Wind Warning 11, NWS Dodge City, KS
NWS Dodge City, KS issued this high wind warning at Oct 22, 2022, 11:34 AM CDT for 19 counties in Kansas. It took effect at Oct 23, 2022, 10:00 AM CDT. It was in force for 9 hr. 24 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 22, 2022, 11:34 AM CDT (16:34 UTC)
- In effect from
- Oct 23, 2022, 10:00 AM CDT
- Expired
- Oct 23, 2022, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 62 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 11:23 AM CDT | NON-TSTM WND GST 60 | 9 Nw Wilburton, KS | MESONET STATION CGLK1 CIMARRON. |
| Oct 23, 11:51 AM CDT | NON-TSTM WND GST 62 | 3 Ene Dodge City, KS | ASOS STATION KDDC DODGE CITY REGIONAL AIRPORT. |
| Oct 23, 12:22 PM CDT | NON-TSTM WND GST 59 | 10 Nw Moscow, KS | |
| Oct 23, 12:23 PM CDT | NON-TSTM WND GST 64 | 9 Nw Wilburton, KS | MESONET STATION CGLK1 CIMARRON. |
| Oct 23, 12:53 PM CDT | NON-TSTM WND GST 64 | 3 Nw Pierceville, KS | ASOS STATION KGCK GARDEN CITY. |
| Oct 23, 12:54 PM CDT | NON-TSTM WND GST 66 | 3 Ene Dodge City, KS | ASOS STATION KDDC DODGE CITY REGIONAL AIRPORT. |
| Oct 23, 1:15 PM CDT | NON-TSTM WND GST 63 | 2 Nnw Ulysses, KS | AWOS STATION KULS ULYSSES. |
| Oct 23, 1:16 PM CDT | NON-TSTM WND GST 59 | 11 Sse Satanta, KS | |
| Oct 23, 1:20 PM CDT | NON-TSTM WND GST 62 | 8 Wnw Wilburton, KS | MESONET STATION K5EHT K-27 @ CIMARRON R. ELKHART. |
| Oct 23, 1:23 PM CDT | NON-TSTM WND GST 67 | 9 Nw Wilburton, KS | MESONET STATION CGLK1 CIMARRON. |
| Oct 23, 1:27 PM CDT | NON-TSTM WND GST 58 | 2 Wsw Liberal, KS | AWOS STATION KLBL LIBERAL. |
| Oct 23, 1:29 PM CDT | NON-TSTM WND GST 60 | 1 Sw Richfield, KS | |
| Oct 23, 1:42 PM CDT | NON-TSTM WND GST 62 | 1 W Toulon, KS | AWOS STATION KHYS HAYS REGIONAL AIRPORT AWOS SITE. |
| Oct 23, 2:03 PM CDT | WILDFIRE | 3 Ese Garden City, KS | |
| Oct 23, 2:50 PM CDT | NON-TSTM WND GST 65 | 1 Ene Garden City, KS | MESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY. |
| Oct 23, 2:50 PM CDT | WILDFIRE | 4 Nw Mccracken, KS | |
| Oct 23, 2:59 PM CDT | NON-TSTM WND GST 68 | 3 Nw Pierceville, KS | ASOS STATION KGCK GARDEN CITY. |
| Oct 23, 2:59 PM CDT | NON-TSTM WND GST 69 | 3 Ene Dodge City, KS | ASOS STATION KDDC DODGE CITY REGIONAL AIRPORT. |
| Oct 23, 3:08 PM CDT | WILDFIRE | 2 Ene Alexander, KS | |
| Oct 23, 3:09 PM CDT | NON-TSTM WND GST 58 | 1 W Toulon, KS | AWOS STATION KHYS HAYS REGIONAL AIRPORT AWOS SITE. |
| Oct 23, 3:10 PM CDT | WILDFIRE | 1 Ese Nekoma, KS | |
| Oct 23, 3:29 PM CDT | NON-TSTM WND GST 58 | 5 Wnw Elkhart, KS | MESONET STATION CW8810 ELKHART. |
| Oct 23, 3:53 PM CDT | WILDFIRE | 3 Ssw Wakeeney, KS | |
| Oct 23, 4:15 PM CDT | NON-TSTM WND GST 61 | 1 Ese Scott State Lake, KS | MESONET STATION K5SCT 1 ESE SCOTT STATE LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3962 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287 WWUS73 KDDC 221634 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1134 AM CDT Sat Oct 22 2022 KSZ043>045-061>064-074>078-084>087-231200- /O.UPG.KDDC.HW.A.0006.221023T1500Z-221024T0000Z/ /O.NEW.KDDC.HW.W.0011.221023T1500Z-221024T0000Z/ Scott-Lane-Ness-Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant- Haskell-Gray-Ford-Morton-Stevens-Seward-Meade- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 1134 AM CDT Sat Oct 22 2022 /1034 AM MDT Sat Oct 22 2022/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of southwest and west central Kansas. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust will likely reduce visibility, perhaps down to below one mile in open areas around agricultural fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ KSZ030-031-046-231200- /O.NEW.KDDC.HW.W.0011.221023T1500Z-221024T0000Z/ Trego-Ellis-Rush- Including the cities of Wakeeney, Pfeifer, Hays, and La Crosse 1134 AM CDT Sat Oct 22 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Trego, Ellis and Rush Counties. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Blowing dust will likely reduce visibility, perhaps down to below one mile in open areas around agricultural fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
4 follow-up statements
289 WWUS73 KDDC 230403 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1103 PM CDT Sat Oct 22 2022 KSZ030-031-043>046-061>064-074>078-084>087-240000- /O.CON.KDDC.HW.W.0011.221023T1500Z-221024T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Stanton-Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 1103 PM CDT Sat Oct 22 2022 /1003 PM MDT Sat Oct 22 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central, southwest and west central Kansas. * WHEN...From 10 AM to 7 PM CDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
021 WWUS73 KDDC 231624 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 1124 AM CDT Sun Oct 23 2022 KSZ030-031-043>046-061>064-074>078-084>087-240000- /O.CON.KDDC.HW.W.0011.000000T0000Z-221024T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Stanton-Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 1124 AM CDT Sun Oct 23 2022 /1024 AM MDT Sun Oct 23 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of central, southwest and west central Kansas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Areas of blowing dust will reduce visibility at times. Local visibility may fall as low as one half to one mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
694 WWUS73 KDDC 231955 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 255 PM CDT Sun Oct 23 2022 KSZ030-031-043>046-063-064-077-078-240200- /O.NEW.KDDC.DU.Y.0002.221023T1955Z-221024T0200Z/ /O.CON.KDDC.HW.W.0011.000000T0000Z-221024T0000Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Gray-Ford- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Garden City, Jetmore, Hanston, Cimarron, Montezuma, and Dodge City 255 PM CDT Sun Oct 23 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...For the High Wind Warning, southwest winds 30 to 35 mph with gusts up to 60 mph. For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust. * WHERE...Trego, Ellis, Scott, Lane, Ness, Rush, Finney, Hodgeman, Gray and Ford Counties. * WHEN...For the High Wind Warning, until 7 PM CDT this evening. For the Blowing Dust Advisory, until 9 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Local visibility may fall as low as one half to one mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ061-062-074>076-084>087-240000- /O.CON.KDDC.HW.W.0011.000000T0000Z-221024T0000Z/ Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-Meade- Including the cities of Syracuse, Lakin, Deerfield, Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 255 PM CDT Sun Oct 23 2022 /155 PM MDT Sun Oct 23 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Hamilton, Kearny, Stanton, Grant, Haskell, Morton, Stevens, Seward and Meade Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Local visibility may fall as low as one half to one mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ065-079-240200- /O.NEW.KDDC.DU.Y.0002.221023T1955Z-221024T0200Z/ Pawnee-Edwards- Including the cities of Larned, Kinsley, and Lewis 255 PM CDT Sun Oct 23 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust. * WHERE...Pawnee and Edwards Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$
731 WWUS73 KDDC 232345 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 645 PM CDT Sun Oct 23 2022 KSZ030-031-043>046-063-064-077-078-240200- /O.EXP.KDDC.HW.W.0011.000000T0000Z-221024T0000Z/ /O.CON.KDDC.DU.Y.0002.000000T0000Z-221024T0200Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Gray-Ford- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Garden City, Jetmore, Hanston, Cimarron, Montezuma, and Dodge City 645 PM CDT Sun Oct 23 2022 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust. * WHERE...Trego, Ellis, Scott, Lane, Ness, Rush, Finney, Hodgeman, Gray and Ford Counties. * WHEN...For the High Wind Warning, until 7 PM CDT this evening. For the Blowing Dust Advisory, until 9 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event...such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children...elderly...or those with pre-existing respiratory conditions. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ KSZ061-062-074>076-084>087-240045- /O.EXP.KDDC.HW.W.0011.000000T0000Z-221024T0000Z/ Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-Meade- Including the cities of Syracuse, Lakin, Deerfield, Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 645 PM CDT Sun Oct 23 2022 /545 PM MDT Sun Oct 23 2022/ ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... Wind have decreased in intensity over the last few hours. However, wind gusts above 50 mph will remain possible through the early evening. $$ KSZ065-079-240200- /O.CON.KDDC.DU.Y.0002.000000T0000Z-221024T0200Z/ Pawnee-Edwards- Including the cities of Larned, Kinsley, and Lewis 645 PM CDT Sun Oct 23 2022 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust. * WHERE...Pawnee and Edwards Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... The Kansas Department of Health and Environment recommends that you take preventative measures during this blowing dust event... such as staying indoors or wearing protective breathing masks if outside. High dust concentrations can cause respiratory problems...decrease lung activity...aggravate asthma...and lead to potential heart-related problems...especially with children... elderly...or those with pre-existing respiratory conditions. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Oct 22, 11:00 AM CDT, 34 minutes earlier.
Area forecast discussion, Oct 22, 11:00 AM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1100 AM CDT Sat Oct 22 2022 ...updated aviation... .SHORT TERM...(Today and tonight) Issued at 401 AM CDT Sat Oct 22 2022 The overnight water vapor loop and RAP analysis were showing the advertised storm system digging southeast across the Pacific Northwest region. Mid and upper tropospheric winds will continue to increase across the Rockies, allowing the surface leeside trough to further deepen through tonight and especially into Sunday. Not much has changed in the going forecast for both today and Sunday. Confidence continues to increase in a High Wind event across much of west central and southwest Kansas Sunday. Ahead of Sunday's High Wind day, today will be rather pleasant with fairly light westerly/southwesterly wind, at least through early afternoon. Wind speed will pick up to around 15 mph as mixing deepens, particularly across far southwest Kansas. Widespread afternoon temperatures in the upper 80s to around 90F will once again occur. As a reminder, record highs for today for DDC (Dodge City Airport), GCK (Garden City Airport), and P28 (Medicine Lodge Airport) are 88, 87, and 92F respectively. Southwest winds will prevail through the night tonight at 10 to 20 mph, and this will keep the boundary layer mixed enough to prevent early Sunday morning temperatures from dropping much below 55-60F. On Sunday, once mixing due to insolation commences, southwest winds will ramp up quickly...especially across far southwest Kansas initially. The deterministic GFS typically performs quite well in High Wind events throughout the depth of the troposphere, and the GFS is showing 50+ knot winds well into the mixed layer across west central and southwest Kansas along/west of Highway 283 from late morning through late afternoon. Because of this, we have gone ahead with a High Wind Watch for increased confidence in 50-kt (58-mph) gusts. Gusts in excess of 50 mph will create areas of blowing dust, and the blowing dust may become fairly widespread (4 miles or less visibility) during the afternoon. Visibility will likely change rapidly around agricultural fields, making travel quite challenging. .LONG TERM...(Sunday through Friday) Issued at 401 AM CDT Sat Oct 22 2022 Following Sunday's High Wind event, the storm system responsible for the high winds will split apart with the northern portion impacting the Northern Plains and the southern portion of the storm developing into a new upper low well to the south across West Texas into the Red River valley late Monday into Tuesday. Large scale rain and thunderstorms within the the leading warm conveyor belt air stream of the southern storm component will develop across Northwest Texas into western Oklahoma late Sunday Night, which will advance northeast across the remainder of Oklahoma into south central and eastern Kansas through Monday. Highest POPs across the DDC forecast area will be confined to areas of south central Kansas, south and east of an Ashland to Saint John line. By Monday Night, the warm conveyor air stream will be east of south central Kansas, and the developing "comma head" precipitation shield will develop even farther south than what we were thinking yesterday, based on the latest global deterministic and ensemble mean solutions. Quiet weather will prevail in the wake of the storm system Tuesday into Wednesday, and the airmass behind the storm will not be all that cold, such that the coldest morning (Tuesday morning) will only be in the lower to mid 30s for lows most locations. Tuesday and Wednesday afternoon highs will be in the mid to upper 60s, perhaps near 70F. Another upper low will likely develop across the Rockies, coming in from the northwest on Thursday. The Thursday Night time frame will be the best chance for rain across our forecast area with this storm system, but this low will be smaller in scale and moving fairly quickly to the east-southeast through Friday, so a significant precipitation event with this storm system is not expected. && .AVIATION...(For the 18Z TAFS through 18Z Sunday) Issued at 1111 AM CDT Sat Oct 22 2022 A quiet aviation period will prevail for the rest of today. Light SW to NW winds will continue around 10 kt. A strong weather system will approach the region through the overnight hours. First, LLWS is expected across the terminals in the morning as a LLJ intensifies. A low pressure center will continue to deepen Sunday. As a result, very strong S/SW 25-35 kt winds are expected for much of the day with gusts to 50 kts possible. BLDU will also be possible with a reduction of vis. && .PRELIMINARY POINT TEMPS/POPS... DDC 88 59 88 48 / 0 0 10 10 GCK 85 55 84 44 / 0 0 0 0 EHA 85 58 80 45 / 0 0 0 0 LBL 87 58 85 46 / 0 0 0 10 HYS 88 53 90 47 / 0 0 10 10 P28 88 60 88 54 / 0 0 10 30 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday morning through Sunday evening for KSZ030-031-043>046-061>066-074>080-084>089. High Wind Watch from Sunday morning through Sunday evening for KSZ043>045-061>064-074>078-084>087. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Sugden
Hazardous weather outlook, Oct 22, 4:54 AM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 454 AM CDT Sat Oct 22 2022 KSZ030-031-043>046-061>066-074>081-084>090-231000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 454 AM CDT Sat Oct 22 2022 /354 AM MDT Sat Oct 22 2022/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday High winds are forecast to develop Sunday afternoon ahead of an intense storm system. Southwest winds of 30 to 40 mph are likely to occur from late morning through the late afternoon hours. Wind gusts in the 55 to 60 mph range are also expected, which will promote the development of blowing dust. Visibility will likely fall to below a mile in vicinity of some agricultural fields which have recently been tilled and drilled for winter wheat. Widely variable visibility in blowing dust will lead to dangerous travel conditions across open areas. The high winds and low relative humidity of 15 to 25 percent will lead to dangerous fire weather conditions as well. Any open flame or spark could lead to an out of control wildfire in these conditions! .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 2:33 AM CDT | High Wind Watch | DDC | Finney, Ford, Grant, Gray, Hamilton, Haskell and 10 more | 9 hr |
| Oct 22, 11:30 AM CDT | Red Flag Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 34 hr |
Nearby
High Wind Warnings in Kansas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.